does anyone know if this is a credible website? a side effect of singulair is excessive thirst? HELP


spent the most part of the day trying to find a cause for my extreme thirst and started adding the name of the med and adding in extreme thirst into the google search bar and came accross this site above is this a trustworthy website? Im going crazy with my thirst problem and well more than that its the running to the loo thats driving me more crazy.

has anyone else experienced this problem whilst on singulair?

14 Replies

  • Hi confused after talking with you earlier it got me thinking and I am drink a lot more than I was before I was put on Singulair. I have been try to find the instruction leaflet that comes with the meds and can't find to see what it says on there. I am going ot speak with my pharmast tomorrow on the way from dropping kids at school and puttin gin my daughter repeat for her soya milk and excema creams to see if they can tell me if it is linked to the Singulair. I had a look on ther eit hasn't got half the info I have about the Seretide side effects so I am not trusting what they have on there until I have it clarified from a medical book my pharmasist has for people to look at and read when they have questions about there medication

  • hi

    maybe it was because i was not well enough before to think about reading long leaflets or even have the energy to start looking on line for these things that made me over look it. Im estatic to not have anything more sinister but nothing stopped the thirst. Had a good read of the leaflet earlier which i have and there is some nasty disclaimers on it!

    I havent had my dose today lets see if that makes a difference as it the only med im on which has a huge bullet pointed area. Im just a bit uneasy with this now that i have seen all that today.

  • website looks OK, but this is the list of side effects you can possibly have.

    Blood and lymphatic system disorders: increased bleeding tendency.

    Immune system disorders: hypersensitivity reactions including anaphylaxis, hepatic eosinophilic infiltration.

    Psychiatric disorders: dream abnormalities including nightmares, hallucinations, insomnia, irritability, anxiety, restlessness, agitation including aggressive behaviour, tremor, depression, suicidal thinking and behaviour (suicidality) in very rare cases.

    Nervous system disorders: dizziness drowsiness, paraesthesia/hypoesthesia, seizure.

    Cardiac disorders: palpitations.

    Respiratory, thoracic and mediastinal disorders: epistaxis

    Gastro-intestinal disorders: diarrhoea, dry mouth, dyspepsia, nausea, vomiting.

    Hepatobiliary disorders: elevated levels of serum transaminases (ALT, AST), cholestatic hepatitis

    Skin and subcutaneous tissue disorders: angiooedema, bruising, urticaria, pruritus, rash, erythema nodosum.

    Musculoskeletal and connective tissue disorders: arthralgia, myalgia including muscle cramps.

    General disorders and administration site conditions: asthenia/fatigue, malaise, oedema, pyrexia.

    Very rare cases of Churg-Strauss Syndrome (CSS) have been reported during montelukast treatment in asthmatic patients

    I've been on Singulair for over a year and yes I always drinking but it's not an issue as far as I'm concerned. I'd rather have good asthma control and besides 80% of our bodies is made up of water so staying hydrated can and should be highly recommended.

  • Drinking down litre after litre isn't an issue its just that if i have a sip it tends to go straight through me in a flash! other than this annoying thing i'm practically back to normal. barely sneezing considering the fact im at the peak of my hayfever season! got a feeling im gonna regret declaring my back to normal status...

  • I don't think you should ignore excessive thirst of this nature as it can be a sign of other things. I know it's a pain but I really think you should get this checked out by your gp.

    By the way I've been on singulair from time to time but never experienced unusual thirst (which isn't to say it couldn't be that, but it isn't listed as a s/effect on the PIL)

    pol x

  • i dont know what to do - or how long to leave it.

    I stopped my singulair last night as im at the stage of enough suffering - i've only just got my asthma controlled completely and now have this new thing gradually get worse.

    the blood glucose came in at 4.7 so its brilliant news and also perfect level...but this thirst is not going at all and its so annoying having to leave a meeting at work to go to the ladies!

    maybe a week without singulair and then a visit to the gp...wonder how long it would take to get singulair out my system but then this water thing has probably detox'd that out already.

  • why wait tho pet? it sounds as tho it's worrying you quite a lot, and also it's a shame to stop the singulair, which seems to have helped you, when it may not be the cause

    maybe you could ask your pharmacist if this is a recognised s/e? if the answer's no, then being more thirsty than normal is one thing but extreme thirst as you describe, over a period of time, is more unusual so despite your blood glucose level i still think the gp beckons

  • Excessive thirst is a side effect of singulair

    I spoke to my pharmasist today and she confirmed excessive thirst is a known side effect of singulair. She did however say it is rare and affects less than 1 in 10,000 people depending on what other meds they are taking at the same time. I am happy to live with the thirst as the singulair is working. I have my bad days like today but when I am having a good day I feel amazing and full of energy and life

  • confused, I forgot to take once singulair for two days in a row and soon noticed the worsening symptoms. You seem to have control of your asthma at the moment, so don't put that in jeopardy, take the singulair but go have that chat.

    Question, did you drink a lot before being put on singulair?

    Also the straight through with the liquids isn't a problem. I know people like that who've mentioned it to doctors and some doctors have said it's a sign of efficient and healthy kidneys.

  • hi woody,

    see thats the catch, the thing is before this blip i never drank a small glass even and lately all i need is water than food! i tried so much with the singulair even the heart palpitations and numb knee everything! this is annoying - its a gamble stopping the singulair but i have the extra flixotide for the next few days.

    its a difficult choice to make to ditch singulair but im not sure that this is the best med for me as its the worst thing of a list of side effects im getting from this medicine - although i have been coughing a lot today and choking quite a bit.

    this evidently works in the sense of it stops my weird airway spasm thing but do i just avoid drinking the water? (although i just end up gagging for it anyway!) and keep the just going to have one now..dont want another flare up ever!

  • Update.

    When back to the doctor's this morning he confirmed it was singulair but said there was no alternative - i'm still wondering why they won't refer me to a specialist. i'm still on a high dose!

  • just to say there is an alternative confused ask your gp about accolate/zarfilukast. ive been on it for years. as singulair didnt work. but you gotta ask yourself confused is the side effects of medication worth having if it improves your asthma. all medication unfortunately have some side effects..... i personally try any medication uniphyllin has been the worse tho now tolerate a smaller dose

  • I am constantly thirsty all the time and sure its all my meds but on alot as well notfor asthma.try sucking polo mints I suck the suger free ones when gets to always running the toilet but at the mo having blood tests as the blood test in AnE came up with a kidney Glynis xxx

  • hi

    might be purely because i know i can rely on my wonder drug flixotide working for me - but i dont like the idea of keeping something so potent in my blood stream long term. Yes it work and the doctor has told to me to use it on alternate days to see if the thirst is some what reduced but its like what glynis said i dont want to kick anything else off. You know weak lungs and crazy asthma is one thing that i can now deal with but i dont want to go that to the few days that i was waiting for the results and thinking 'oh no what else have i damaged bad lungs is one thing but all those meds during the flare ups!'

    Is it not better to chance things out and go to preds worst case than something so potent on a daily basis long term?

You may also like...